Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2011, 9:56 PM EDT for 4 counties in South Carolina. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 9:56 PM EDT (01:56 UTC)
- Expired
- Jun 2, 2011, 11:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 10:28 PM EDT | TSTM WND DMG | 5 E Islandton, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 21 AND HIGHWAY 63. |
| Jun 2, 10:37 PM EDT | TSTM WND DMG | 1 Nw Williams, SC | TREES DOWNED BY THUNDERSTORM WINDS |
| Jun 2, 10:37 PM EDT | TSTM WND DMG | Crocketville, SC | 2 REPORTS OF TREES DOWN ON ROUTE 601 NEAR CROCKETVILLE. |
| Jun 2, 10:45 PM EDT | TSTM WND DMG | 3 Nnw Walterboro, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF RUFFIN ROAD AND MOUNT CARMEL ROAD. |
| Jun 2, 10:57 PM EDT | TSTM WND DMG | 5 Nnw Round O, SC | TREES DOWNED BY THUNDERSTORM WINDS |
| Jun 2, 11:05 PM EDT | TSTM WND DMG | Round O, SC | TREES DOWNED BY THUNDERSTORM WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS52 KCHS 030156
SVRCHS
SCC005-029-035-049-030300-
/O.NEW.KCHS.SV.W.0085.110603T0156Z-110603T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1100 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTH
OF REEVESVILLE TO 12 MILES NORTH OF LODGE TO 18 MILES NORTHWEST OF
ULMER...MOVING SOUTH AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
INDIAN FIELD...REEVESVILLE...SAINT GEORGE...ULMER...WILLIAMS...
APPLETON...SYCAMORE...SEIGLING...ISLANDTON...CANADYS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
3294 8150 3314 8147 3311 8136 3312 8119
3303 8108 3310 8095 3307 8090 3314 8089
3334 8051
TIME...MOT...LOC 0156Z 350DEG 29KT 3338 8065 3321 8101
3330 8132
$$2 follow-up statements
086
WWUS52 KCHS 030211
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 PM EDT THU JUN 2 2011
SCC005-029-035-049-030300-
/O.CON.KCHS.SV.W.0085.000000T0000Z-110603T0300Z/
ALLENDALE SC-DORCHESTER SC-HAMPTON SC-COLLETON SC-
1011 PM EDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...WESTERN DORCHESTER AND
ALLENDALE COUNTIES...
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF INDIAN FIELD TO 7
MILES SOUTH OF BAMBERG TO BARNWELL...MOVING SOUTH AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...ASHTON...BARTON...
BRUNSON...CANADYS...COLLETON...COTTAGEVILLE...CROCKETVILLE...
CUMMINGS...FAIRFAX...GIFFORD...HAMPTON...INDIAN FIELD...ISLANDTON...
LAKE WARREN STATE PARK...LODGE...LURAY...MARTIN...MILEY...PADGETTS...
REEVESVILLE...ROUND O...RUFFIN...SAINT GEORGE...SEIGLING...SMOAKS...
SYCAMORE...ULMER...VARNVILLE...WALTERBORO AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BAMBERG AND
ORANGEBURG COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
3294 8150 3314 8147 3311 8136 3312 8119
3303 8108 3310 8095 3307 8090 3314 8089
3334 8051
TIME...MOT...LOC 0210Z 350DEG 29KT 3333 8063 3318 8102
3328 8135
$$144
WWUS52 KCHS 030241
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT THU JUN 2 2011
SCC005-029-035-049-030300-
/O.CON.KCHS.SV.W.0085.000000T0000Z-110603T0300Z/
ALLENDALE SC-DORCHESTER SC-HAMPTON SC-COLLETON SC-
1041 PM EDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...WESTERN DORCHESTER AND
ALLENDALE COUNTIES...
AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAINT GEORGE TO 8 MILES NORTHEAST OF
HAMPTON TO ALLENDALE...MOVING SOUTH AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...ASHTON...BARTON...
BRUNSON...CANADYS...COLLETON...COTTAGEVILLE...CROCKETVILLE...
CUMMINGS...FAIRFAX...GIFFORD...HAMPTON...INDIAN FIELD...ISLANDTON...
LAKE WARREN STATE PARK...LODGE...LURAY...MILEY...PADGETTS...
REEVESVILLE...ROUND O...RUFFIN...SAINT GEORGE...SEIGLING...SMOAKS...
SYCAMORE...ULMER...VARNVILLE...WALTERBORO AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
BAMBERG AND ORANGEBURG COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
3294 8150 3305 8143 3311 8136 3312 8119
3303 8108 3310 8095 3307 8090 3314 8089
3334 8051
TIME...MOT...LOC 0241Z 350DEG 29KT 3311 8051 3293 8102
3303 8130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:09 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 6:09 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 609 PM EDT THU JUN 2 2011 .SYNOPSIS... A WEAK BACKDOOR COLD FRONT WILL REMAIN ACROSS THE AREA THROUGH TONIGHT BEFORE DISSIPATING FRIDAY. HIGH PRESSURE WILL REBUILD THIS WEEKEND. ANOTHER WEAK COLD FRONT WILL ADVANCE THROUGH THE REGION EARLY NEXT WEEK...FOLLOWED BY HIGH PRESSURE THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE CHANCES FOR ISOLATED-SCATTERED TSTMS WILL SLOWLY INCREASE OVER THE NEXT FEW HOURS. THE CAP HAS KEPT CONVECTIVE INITIATION AT BAY OVER THE LOCAL FORECAST AREA SO FAR...BUT KCAE RADAR AND GOES SATELLITE DATA SUGGEST UVM ASSOCIATED WITH THE VORTICITY CENTER EMERGING ON THE LEE-SIDE OF THE SOUTHERN APPALACHIANS IS BEGINNING TO STEADILY ERODE THE CAP. EXPECT ISOLATED TO LOW-END SCATTERED SHOWERS/TSTMS TO SLOWLY DEVELOP OVER NEXT FEW HOURS AS INSTABILITY PEAKS AHEAD OF THE SEA BREEZE. HIGH RESOLUTION GUIDANCE STILL SUPPORTS SOME FORM OF A CONVECTIVE CLUSTER MOVING ACROSS THE MIDLANDS AND INTO THE FAR INLAND PORTIONS OF THE FORECAST AREA BY MID-EVENING. A FEW MEMBERS SUCH AS THE LOCAL 4KM- WRF SUGGEST TSTMS WILL ORGANIZE INTO A PRETTY HEALTHY LINE AS MARCH TOWARDS THE COAST AS THEY INTERSECT THE SEA BREEZE OVER THE EASTERN MIDLANDS. THIS SCENARIO SEEMS UNLIKELY ATTM GIVEN THE LACK OF 0-6KM BULK SHEAR...BUT SOME SHORT DURATION ORGANIZATION COULD STILL OCCUR ALONG BOUNDARY COLLISIONS. THE ATMOSPHERE ACROSS THE REGION STILL REMAINS QUITE UNSTABLE FEATURING MLCAPES OVER 3000 J/KG WITH LIFTED INDICES AS LOW AS -8C. DCAPES AROUND 1500 J/KG STILL SUPPORTS A RISK FOR DAMAGING WINDS WITH ANY TSTMS THAT DO FORM...ALTHOUGH WBZ VALUES JUST OVER 10.0 KFT COULD SUPPORT SOME MARGINALLY SEVERE HAIL CORES. FOR THE 7 PM UPDATE...WILL MAKE SOME MINOR MODIFICATIONS TO HOURLY POPS AND WEATHER THROUGH LATE EVENING...MAINLY TO TAKE CURRENT CONVECTIVE TRENDS INTO ACCOUNT. WILL CONTINUE TO KEEP POPS CAPPED AT 30 PERCENT ACROSS THE INTERIOR WITH 20 PERCENT POPS A BIT FARTHER TO THE SOUTH TOWARDS THE CHARLESTON-BEAUFORT AND STATESBORO AREAS. WILL KEEP THE SAVANNAH METRO AREA RAIN FREE FOR NOW. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...THE COMBINATION OF AN APPROACHING/WEAKENING COLD FRONT AND THE SEA BREEZE COULD RESULT IN AN INCREASED RISK FOR SHOWERS/THUNDERSTORMS ACROSS THE AREA...ESPECIALLY COMPARED TO THE LAST SEVERAL DAYS. ANOTHER ABOVE NORMAL DAY WITH HIGHS IN THE LOWER TO MID 90S AWAY FROM THE BEACHES. A FEW UPPER 90S ARE EVEN POSSIBLE ACROSS THE FAR INTERIOR AROUND MILLEN AND METTER. FRIDAY NIGHT...DECENT COVERAGE OF RAINFALL AND/OR THE WEAKENING/STALLING SYNOPTIC BOUNDARY COULD TRANSLATE TO AN ENHANCED POTENTIAL FOR STRATUS/FOG OVERNIGHT. WITH THUNDERSTORMS...LOWS IN THE 60S WILL BECOME COMMON INLAND. WITHOUT THUNDERSTORMS...LOWS WILL REMAIN AT OR ABOVE 70 DEGREES AT MANY LOCATIONS. SATURDAY/SATURDAY NIGHT...THE UPPER RIDGE WILL EXPAND EAST...AND TEMPERATURES IN THE MID/UPPER 90S WILL BECOME COMMON AWAY FROM THE COAST. ALSO...THE RESULTING CAP SHOULD GREATLY LIMIT THE POTENTIAL FOR THUNDERSTORMS...THUS HELD POPS BELOW 15 PERCENT. HIGH PRESSURE WILL WEAKEN OVER THE AREA SATURDAY NIGHT AS A TROUGH OF LOW PRESSURE/WEAK COLD FRONT APPROACH FROM THE NORTHWEST. LITTLE TO NO RAIN CHANCES EXPECTED WITH MILD LOWS AROUND 70. SUNDAY...THE UPPER RIDGE WEAKENS AGAIN AND CONVECTION ALONG THE FRONT TO THE NORTHWEST WILL MAKE A RUN FOR THE AREA LATE IN THE DAY. EVEN HOTTER TEMPS EXPECTED GIVEN THE OFFSHORE/DOWNSLOPE FLOW...WITH UPPER 90S MORE COMMON INLAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION WILL PREVAIL THROUGH THE PERIOD. HOWEVER...THERE IS SOME DISAGREEMENT AMONGST THE 12Z/2 GFS AND ECMWF REGARDING THE STRENGTH OF THE UPPER RIDGE AND THUS RAIN PROSPECTS. FOR NOW HAVE MAINTAINED NO MORE THAN SLIGHT CHANCE POPS FOR AFTERNOON CONVECTION. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. COULD SEE SOME BRIEF MVFR VSBYS AT KCHS AND KSAV PRIOR TO DAYBREAK IN SHALLOW GROUND FOG. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE IN THUNDERSTORMS FRIDAY...ESPECIALLY AT KCHS...AND FOG LATE FRIDAY NIGHT. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS APPEAR UNLIKELY THROUGH TUESDAY. AN INITIAL COLD FRONT WILL STALL AND DISSIPATE OVER THE WATERS BY SATURDAY...THEN ANOTHER COLD FRONT WILL PUSH INTO OR THROUGH THE WATERS WITH LITTLE IMPACT ON WINDS EARLY NEXT WEEK. STRONGEST WINDS...AS HIGH AS 15-20 KT...WILL OCCUR WITH THE AFTERNOON SEA BREEZE EACH DAY AND FROM THE S/SW AHEAD OF THE APPROACHING COLD FRONT SUNDAY INTO SUNDAY NIGHT. SEAS WILL REMAIN 3 FT OR LESS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 2, 3:29 PM EDT, 6 hours 27 minutes before
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
In the hours before
Special weather statement, Jun 2, 7:07 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUN 2 2011
GAZ088-SCZ040-022345-
ALLENDALE-SCREVEN-
707 PM EDT THU JUN 2 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 745 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AVERILL...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 8156 3316 8152 3313 8142 3300 8138
3297 8159 3302 8160 3304 8157 3305 8157
3307 8160 3310 8162
TIME...MOT...LOC 2308Z 350DEG 10KT 3307 8152Special weather statement, Jun 2, 9:00 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EDT THU JUN 2 2011 SCZ043>045-049-050-052-030300- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 900 PM EDT THU JUN 2 2011 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT ARE MOVING ACROSS THE CENTRAL MIDLANDS WILL MOVE STEADILY SOUTHEAST TOWARDS PORTIONS OF COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A LINE FROM WALTERBORO TO SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE AND SMOAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS THE CHARLESTON TRI COUNTY AREA AS WELL AS COLLETON COUNTY SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. &&
Special weather statement, Jun 2, 9:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 934 PM EDT THU JUN 2 2011 SCZ040-042>045-049-050-052-030300- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 934 PM EDT THU JUN 2 2011 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT IS MOVING ACROSS THE SOUTHERN MIDLANDS WILL MOVE STEADILY SOUTH AND SOUTHEAST TOWARDS PORTIONS OF ALLENDALE...HAMPTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A LINE FROM ALLENDALE TO WALTERBORO...SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE...SMOAKS AND HAMPTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:27 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 2, 10:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 48 min |
| Jun 3, 6:17 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 3, 7:40 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.